Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 220, NWS Charleston, SC

August 2, 20124 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2012, 5:23 PM EDT for 4 counties in South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 5:23 PM EDT (21:23 UTC)
Expired
Aug 2, 2012, 6:30 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:50 PM EDTHAIL 2.751 Ese Givhans, SCGIVHANS FIRE DEPT REPORTED HAIL TO THE SIZE OF BASEBALLS AND 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WUUS52 KCHS 022123
SVRCHS
SCC015-019-029-035-022230-
/O.NEW.KCHS.SV.W.0220.120802T2123Z-120802T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM GIVHANS TO 10
  MILES SOUTHWEST OF ADAMS RUN...MOVING EAST AT 10 MPH. ADDITIONAL 
  SEVERE THUNDERSTORMS COULD DEVELOP IN THE WARNED AREA.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GIVHANS...SLANDS BRIDGE...KNIGHTSVILLE...ADAMS RUN...DELEMAR
  CROSSROADS...SUMMERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3257 8014 3254 8017 3254 8018 3255 8019
      3254 8022 3271 8046 3301 8034 3310 7992
TIME...MOT...LOC 2123Z 270DEG 11KT 3297 8034 3265 8047

$$

JAQ
3 follow-up statements
407 
WWUS52 KCHS 022141
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT THU AUG 2 2012

SCC015-019-029-035-022230-
/O.CON.KCHS.SV.W.0220.000000T0000Z-120802T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
541 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL COLLETON...SOUTH CENTRAL BERKELEY...WESTERN
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 
CANAAN TO BECK LANDING...MOVING EAST AT 15 MPH. ADDITIONAL SEVERE 
THUNDERSTORMS ARE POSSIBLE IN THE WARNED AREA.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL TO THE SIZE OF HEN EGGS...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...CHARLESTON AIRPORT...COLLEGE PARK...CROWFIELD PLANTATION...
HOLLYWOOD...KNIGHTSVILLE...LADSON...MEGGETT...MIDDLETON PLACE...
RAVENEL...SANGAREE...SLANDS BRIDGE AND SUMMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...LARGE 
DAMAGING HAIL AND EXCESSIVE LIGHTNING. SEEK SHELTER IMMEDIATELY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3257 8014 3254 8017 3254 8018 3255 8019
      3254 8022 3271 8046 3301 8034 3310 7992
TIME...MOT...LOC 2139Z 270DEG 11KT 3297 8028 3279 8039

$$

JAQ
363 
WWUS52 KCHS 022154
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT THU AUG 2 2012

SCC015-019-029-035-022230-
/O.CON.KCHS.SV.W.0220.000000T0000Z-120802T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
554 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL COLLETON...SOUTH CENTRAL BERKELEY...WESTERN
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...

...DANGEROUS SEVERE THUNDERSTORM TO IMPACT AREAS BETWEEN GIVHANS AND 
SLANDS BRIDGE...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CANAAN...MOVING EAST AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS... 
HAIL UP TO BASEBALL SIZE...
DAMAGING WINDS IN EXCESS OF 60 MPH...

AT 550 PM EDT...GIVHANS FIRE DEPARTMENT REPORTED BASEBALL SIZE HAIL 
WITH THIS STORM.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...
CROWFIELD PLANTATION...GIVHANS...HOLLYWOOD...KNIGHTSVILLE...
LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE...RAVENEL...
ROCKVILLE...SANGAREE...SHADOWMOSS...SLANDS BRIDGE AND SUMMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3257 8014 3254 8017 3254 8018 3255 8019
      3254 8022 3271 8046 3301 8034 3310 7992
TIME...MOT...LOC 2151Z 275DEG 8KT 3297 8032

$$

JAQ
245 
WWUS52 KCHS 022210
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT THU AUG 2 2012

SCC029-022219-
/O.CAN.KCHS.SV.W.0220.000000T0000Z-120802T2230Z/
COLLETON SC-
610 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLETON COUNTY
HAS BEEN CANCELLED...

AT 609 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE SEVERE THUNDERSTORMS HAD MOVED OUT OF COLLETON COUNTY...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3265 8011 3283 8040 3301 8034 3310 7992
TIME...MOT...LOC 2209Z 275DEG 8KT 3294 8024

$$

SCC015-019-035-022230-
/O.CON.KCHS.SV.W.0220.000000T0000Z-120802T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
610 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL BERKELEY...WESTERN CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SLANDS BRIDGE...MOVING EAST AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO PING PONG SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...CROWFIELD
PLANTATION...DELEMAR CROSSROADS...GIVHANS...GOOSE CREEK...HANAHAN...
I-26/I-526 INTERCHANGE...KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...
MIDDLETON PLACE...RAVENEL...SANGAREE...SHADOWMOSS...SLANDS BRIDGE AND
SUMMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. 
MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER 
AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF 
WATER. IF YOU CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3265 8011 3283 8040 3301 8034 3310 7992
TIME...MOT...LOC 2209Z 275DEG 8KT 3294 8024

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:27 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 2, 3:27 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT THU AUG 2 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK...WHILE A
TROUGH OF LOW PRESSURE PERSISTS INLAND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ACTIVE WX EXPECTED ACROSS MUCH OF SOUTHEAST GA AND EXTREME
SOUTHERN SC THROUGH EARLY THIS EVENING. WE STRONGLY DESTABILIZED
THIS MORNING UNDER MOSTLY SUNNY SKIES AND LOW/MID 70S DEWPOINTS
WHILE MID-LEVEL DRYING HAS RESULTED IN GOOD DOWNDRAFT POTENTIAL.
WE ALSO COOLED OFF BY ALMOST TWO DEGREES AT 500 MB AND RESULTING
WET BULB ZERO HEIGHTS DROPPED BY ABOUT 2000 FT. THUS WE ARE NOW
SEEING QUITE A FEW REPORTS OF LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS WITH CONVECTION THAT IS DEVELOPING. SEVERE TSTM WATCH
CONTINUES UNTIL 8 PM FOR ALL BUT THE CHARLESTON TRI-COUNTY AREA.
ACTIVITY SHOULD TAPER OFF EARLY THIS EVENING AFTER USING UP THE
AIRMASS WITH DRY WX OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A TYPICAL SUMMERTIME PATTERN WILL PRESENT ITSELF THIS WEEKEND AS
ATLANTIC HIGH PRESSURE EXPANDS OVER THE SOUTHEAST WHILE MID LVL
RIDGING MAINTAINS A STRONG HOLD OVER THE CENTRAL UNITED STATES.
WITH THESE SYNOPTIC FEATURES IN PLACE...LIGHT ONSHORE FLOW WILL
PERSIST THIS WEEKEND AND RESULT IN FAVORABLE CONDITIONS FOR AN
INLAND MOVING SEABREEZE EACH AFTERNOON ALONG WITH PULSE TYPE
SHOWERS/THUNDERSTORMS THROUGH EACH EVENING. ACTIVITY WILL LIKELY
DIMINISH QUICKLY WITH SUNSET EACH EVENING GIVEN WEAK MID/UPPER LVL
SUPPORT. ALTHOUGH AN ISOLATED STRONG STORM IS POSSIBLE WITH THIS
PULSE TYPE CONVECTION AND BOUNDARY INTERACTIONS...THE OVERALL SEVERE
WEATHER THREAT WILL REMAIN LOW OVER THE PERIOD.

IN GENERAL...HAVE MAINTAINED A 20 POP FORECAST FOR FRIDAY...WITH AN
INCREASING TREND TO 20-30 POPS ON SATURDAY AND SUNDAY AS PWATS
APPROACH 2 INCHES OVER THE REGION. HIGHEST CHANCES OF PRECIP SHOULD
OCCUR OVER INLAND AREAS ALONG AND AHEAD OF THE AFTERNOON SEABREEZE.
ACTIVITY WILL REMAIN DIURNAL IN NATURE GIVEN WEAK MID/UPPER LVL
SUPPORT. THE OVERALL SEVERE WEATHER THREAT WILL ALSO REMAIN LOWER
THAN PREVIOUS DAYS. OVERALL TEMPS WILL REMAIN A DEGREE OR TWO ABOVE
CLIMATOLOGY...WITH 1000-850 THICKNESS VALUES SUPPORTING HIGHS IN THE
LOW 90S. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS SHOW SUBTLE HIGH FALLS AT THE BEGINNING OF THE PERIOD AS A
LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE NEW ENGLAND AREA. ITS
ASSOCIATED COLD FRONT WILL LIKELY STALL OUT WELL NORTH OF THE AREA
SOMETIME AROUND MID WEEK. MEANWHILE...THE UPPER RIDGE ACROSS CENTRAL
UNITED STATES WILL CONTINUE TO STRENGTHEN THROUGH THE PERIOD. AT THE
SURFACE...THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN THE
SURFACE HIGH PRESSURE OVER THE MIDDLE OF THE UNITED STATES AND THE
SUBTROPICAL HIGH JUST TO THE EAST. THIS PATTERN COULD ALLOW FOR AN
INCREASE IN CONVECTION...ESPECIALLY AS CONVECTION DEVELOPS ALONG THE
STALLED FRONT AND INTERACTS WITH OTHER BOUNDARIES...LIKE THE SEA
BREEZE. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS
WITH LOW TO MID 90S EXPECTED DURING THE AFTERNOON AND DIPPING INTO
THE LOW TO MID 70S OVERNIGHT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR FOR THE NEXT 24 HOURS. LOW PROBABILITIES FOR TSTMS THIS
AFTERNOON AT BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION THROUGH EARLY
NEXT WEEK BUT PROBABILITIES OF ANYTHING IMPACTING EITHER TERMINAL
ARE LOW.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL EXPAND OVER THE WATERS THIS WEEKEND...
LEADING TO CONDITIONS WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS
INTO EARLY NEXT WEEK. IN GENERAL...SOUTH WINDS BETWEEN 10-15 KT
WILL PERSIST ON THE WESTERN SIDE OF THE ATLANTIC RIDGE WITH
HIGHEST WINDS EXPECTED NEAR INLAND MOVING SEABREEZE CIRCULATIONS
AND EARLY NIGHT SURGES. WINDS MAY BRIEFLY BECOME SOUTHEAST EACH
AFTERNOON/EVENING AS THE SEABREEZE MAKES WAY INLAND. SEAS WILL
REMAIN BETWEEN 1-3 FEET...WITH SWELLS FROM THE SOUTH/SOUTHEAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...DPB
LONG TERM...JHP
AVIATION...JRL
MARINE...DPB
Hazardous weather outlook, Aug 2, 5:21 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT THU AUG 2 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-SCZ040-042-047-048-
051-032130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-
HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
521 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ137>141-SCZ043>045-049-050-052-032130-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
521 PM EDT THU AUG 2 2012

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Aug 2, 4:43 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             CLYO                    32.48N  81.27W
08/02/2012  E0.88 INCH       EFFINGHAM          GA   PUBLIC

            REPORT RELAYED FROM NWS COLUMBIA.

&&

EVENT NUMBER CHS1200616

BSH
Local storm report, Aug 2, 4:44 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             FORT STEWART            31.86N  81.52W
08/02/2012  E1.00 INCH       LIBERTY            GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL IN FORT STEWART.

&&

EVENT NUMBER CHS1200618

JRL
Local storm report, Aug 2, 4:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             4 ENE FORT STEWART      31.88N  81.45W
08/02/2012  E0.70 INCH       LIBERTY            GA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED DIME SIZE HAIL.

&&

EVENT NUMBER CHS1200619

DPB
Local storm report, Aug 2, 4:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     ULMER                   33.10N  81.21W
08/02/2012                   ALLENDALE          SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
            ROADWAY NEAR THE INTERSECTION OF HW-301 AND WELL BRANCH
            ROAD.

&&

EVENT NUMBER CHS1200620

BSH
Local storm report, Aug 2, 5:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             1 SSE GREEN POND        32.71N  80.61W
08/02/2012  E2.75 INCH       COLLETON           SC   PUBLIC

            PUBLIC REPORT OF GOLF BALL TO BASEBALL SIZED HAIL NEAR
            THE INTERSECTION OF HW-17 AND HW-303.

&&

EVENT NUMBER CHS1200621

BSH
Local storm report, Aug 2, 5:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 SSE ALLENHURST        31.76N  81.60W
08/02/2012                   LIBERTY            GA   911 CALL CENTER

            THE LIBERTY COUNTY 911 CALL CENTER RELAYED A REPORT OF
            ONE TREE DOWN ALONG HIGHWAY 119.

&&

EVENT NUMBER CHS1200622

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:16 PM EDTTornado WarningCHSCharleston44 min
Aug 1, 8:59 PM EDTSpecial Weather StatementCHSCharleston31 min
Aug 2, 1:55 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Aug 2, 2:37 PM EDTSpecial Weather StatementCHSHampton23 min
Aug 2, 2:46 PM EDTSevere Thunderstorm WarningCHSAllendale59 min
Aug 2, 3:27 PM EDTSevere Thunderstorm WarningCHSAllendale63 min
Aug 2, 3:53 PM EDTSpecial Weather StatementCHSHampton37 min
Aug 2, 4:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper59 min
Aug 2, 4:27 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton63 min
Aug 2, 5:02 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Aug 2, 5:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester63 min
Aug 2, 6:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Aug 2, 7:35 PM EDTSpecial Weather StatementCHSBerkeley25 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.